Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Bodies with similar projections


Authors: G. D. Chakerian and E. Lutwak
Journal: Trans. Amer. Math. Soc. 349 (1997), 1811-1820
MSC (1991): Primary 52A40
MathSciNet review: 1390034
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Aleksandrov's projection theorem characterizes centrally symmetric convex bodies by the measures of their orthogonal projections on lower dimensional subspaces. A general result proved here concerning the mixed volumes of projections of a collection of convex bodies has the following corollary. If $K$ is a convex body in ${\mathbb {R}}^{n}$ whose projections on $r$-dimensional subspaces have the same $r$-dimensional volume as the projections of a centrally symmetric convex body $M$, then the Quermassintegrals satisfy $W_{j}(M)\ge W_{j}(K)$, for $0\le j < n-r$, with equality, for any $j$, if and only if $K$ is a translate of $M$. The case where $K$ is centrally symmetric gives Aleksandrov's projection theorem.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 52A40

Retrieve articles in all journals with MSC (1991): 52A40


Additional Information

G. D. Chakerian
Affiliation: Department of Mathematics, University of California, Davis, California 95616

E. Lutwak
Affiliation: Department of Applied Mathematics and Physics, Polytechnic University, Brooklyn, New York 11201
Email: lutwak@magnus.poly.edu

DOI: http://dx.doi.org/10.1090/S0002-9947-97-01760-1
PII: S 0002-9947(97)01760-1
Keywords: Convex body, mixed volume, quermassintegral, zonoid, generalized zonoid, relative girth, relative brightness
Received by editor(s): October 23, 1995
Additional Notes: Research supported, in part, by NSF Grants DMS–9123571, and DMS–9507988
Article copyright: © Copyright 1997 American Mathematical Society